16 year old female had 103 fever and chills yesterday. fever came below 100 with bothy tylenol and ibprofen at 7pm last night. Now shivering in middle of night and extreme chills.
Greetings,How is temperature now? How is urine? Is there any other symptom? Is there any significant past illness?Regards.
103.5 both ears using digital thermometer. last urinated at 12:30 a.m.. has chills feels very cold, not shivering as much. head does not feel like it did yesterday when she was having a fever. no recent illnesses.
Thank you for the input.Chill and feeling very cold can occur when temperature is rising. In urinary tract infection chill is a common symptom. You can give tylenol 4 hours after motrin. Do not give both at the same time. I hope it will reduce the temperature. You can give luke warm water sponging or luke warm water shower can help. A fan / cooler can be started to cool off in the room but do not give directly. If the temperature does not go down & rises above 104, you need to take to ER for management. Otherwise you can take to doctor in the morning. Urine test should be taken. Ibuprofen or motrin can be repeated 3 -4 times but not more than 4 doses, it can be given 6-8 hourly. A gap of 4 hours should be there between ibuprofen & acetaminophen. Tylenol should not be repeated more than 5 times a day, it can be given 4-6 hourly. If you have any query, please feel free to ask.It will be my privilege to assist you.Regards.
her last dosage of ibprofen for a total of 400mg was taken at 830pm cdt. could this be why fever creeping back up? she had 1000 mg of tylenol 2 times until 3pm, then 400 mg of ibprofen at that time fever dropped below 100. now is back to 103 almost 104. shivering has stopped but has etreme chills and goosebumps all over body.
Extreme chills and goosebumps are also for rising temperature. You can give either Tylenol or Motrin now and wait how it progresses. Give adequate fluid to prevent dehydration.
Just gave dose of ibprofen, and water. if i check temp in 2 hours, and it is dropping, it that a good indication? but for now she is cold and complaining her head hurts. She says it is hard for her to get comfortableb
Headache can occur with high temperature. When you have given Ibuprofen just now, it will show effect now. If she feels comfortable, she can take a luke warm water bath. It will help to reduce the temperature too.